It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Minocycline
Jan 5, 2012
I am just posting to say that I notice several people posting about Minocycline.

I have been prescribed Minocycline by my dermatologist since I have developed acne around my chin since I started on bio-identical hormones.

I am only supposed to take them long enough each time for the acne to subside, then wait until the acne returns and take the minocycline again.

The instructions say to take for 2 weeks, actually.

What are your instructions regarding your reasons for taking minocycline?
Re: Minocycline
Jan 5, 2012
Directions for use will vary greatly depending on the acne situation. For example, I have persistent nodulocystic acne that never goes away so I have to take minocycline every day. I have been taking it for almost 8 years now, so duration can also vary.

A note about minocycline: it can cause permanent yellowing of the teeth if you take it while you are younger and your teeth are still growing. This yellowing cannot be changed through any known teeth whitening methods, so use the medicine as little as possible if you are younger and you are worried about that side effect.
Re: Minocycline
Jan 7, 2012
I have had acned off and on thru my 30s, and was often prescribed tetracycline. Minocycline is a new antibiotic for me, for acne.

I am surprised since I began reading this forum, to see so much posting about minocycline. I didn't realize how often it is prescribed.
Re: Minocycline
Jan 7, 2012
I'm a little confused by people who take antibiotics for acne, honestly. I mean, the long-term risks and side effects seem much worse than the benefits.
Re: Minocycline
Jan 7, 2012
What are the risks and side effects?
Re: Minocycline
Jan 7, 2012
The downsides include: Tooth staining, bone malformation if taken in childhood or during pregnancy. Strain on the organs. Stomach upset, nausea, vomiting, which in some cases can persist after you stop taking them. Sensitivity to light. Thrush or yeast infections.

But the real danger is antibiotic-resistant infections. The dosage of antibiotics usually taken by acne patients will not prevent infections, they just ensure that if you do get sick, the antibiotic you take every day won't work. Anyone who is around you a lot is similarly at risk of resistant infections.

I can see using antibiotics in severe cases where nothing else works, but really, you want to try topical treatments first. It might take trial and error to determine what's best for your particular skin, but it's safer in the long run.
Re: Minocycline
Jan 9, 2012
[QUOTE=janewhite1;4906346]The downsides include: Tooth staining, bone malformation if taken in childhood or during pregnancy. Strain on the organs. Stomach upset, nausea, vomiting, which in some cases can persist after you stop taking them. Sensitivity to light. Thrush or yeast infections.

But the real danger is antibiotic-resistant infections. The dosage of antibiotics usually taken by acne patients will not prevent infections, they just ensure that if you do get sick, the antibiotic you take every day won't work. Anyone who is around you a lot is similarly at risk of resistant infections.

I can see using antibiotics in severe cases where nothing else works, but really, you want to try topical treatments first. It might take trial and error to determine what's best for your particular skin, but it's safer in the long run.[/QUOTE]

Thank you for the information. So far, I have not experienced any of the side effects you mentioned.

I'll continue to follow my dermatologist's recommendations, and my regular physician is aware of all my medications, as well.

I'm not pregnant. I have sparkling white teeth. I have no nausea or yeast infections. I am seeing an improvement with my acne as I expected.

All medications have potential side effects, and some people do experience some of them.
Re: Minocycline
Jan 10, 2012
With that, if you still get the acne on the medication.. Is the medication not working? Im on it as well for nodulocystic acne.. and Iv been on it for 4 months, and No change. Does this medication actually do something, or are we wasting our time and money?! Ugh Sorry for the rant.
Re: Minocycline
Jan 10, 2012
[QUOTE=GlassofWater;4908112]With that, if you still get the acne on the medication.. Is the medication not working? Im on it as well for nodulocystic acne.. and Iv been on it for 4 months, and No change. Does this medication actually do something, or are we wasting our time and money?! Ugh Sorry for the rant.[/QUOTE]

My nodulocystic acne persists even thought I'm on minocycline, but it is much less severe than it used to be. If you haven't noticed any changes in your acne in 4 months while on a medication, you should go back to your doctor to discuss another treatment.
Re: Minocycline
Jan 12, 2012
The minocycline began working immediately for my acne. I think I am taking it less than a week, and there has not been any new breakout on my chin. Everything else is healing. It is working the way it supposed to. I have no stomach upset at all.

I think I estimated the 2 weeks recommended for the dosage would be about to Jan. 21.

I have 2 bottles that I had filled. One is for 5 mg, and the other is for 10 mg. I started on the 5 mg and went to the 10 mg.

I think my checkup with my dermatologist is in March.
Re: Minocycline
Jan 16, 2012
It's only a week since I started taking minocycline, reluctantly. The acne on my chin is completely gone. My chin is smooth, no new acne. I will follow the directions and continue taking it until the weekend.

I haven't had any side effects whatsoever. When I stop taking it, I'll have to see how long until any new acne occurs. This will help for my checkup in March.





All times are GMT -7. The time now is 06:29 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!